Alert archive / California / Wind Advisories in 2019
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 20, 2019, 12:49 AM PST for Imperial County, San Bernardino County, California. It took effect at Jan 20, 2019, 11:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 12:49 AM PST (08:49 UTC)
- In effect from
- Jan 20, 2019, 11:00 PM PST
- Expired
- Jan 21, 2019, 1:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 164 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS75 KPSR 200849 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 149 AM MST Sun Jan 20 2019 CAZ562-202100- /O.NEW.KPSR.WI.Y.0001.190121T0700Z-190121T2100Z/ Imperial County Southwest- 1249 AM PST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PST MONDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 PM this evening to 1 PM PST Monday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Wind increasing shortly after midnight, persisting into the afternoon hours on Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
593 WWUS75 KPSR 202046 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 146 PM MST Sun Jan 20 2019 CAZ560-211100- /O.EXA.KPSR.WI.Y.0001.190121T0700Z-190121T2100Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1246 PM PST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PST MONDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 PM this evening to 1 PM PST Monday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Wind increasing shortly after midnight, persisting into the early afternoon hours on Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-211100- /O.CON.KPSR.WI.Y.0001.190121T0700Z-190121T2100Z/ Imperial County Southwest- 1246 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PST MONDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Wind increasing shortly after midnight, persisting into the early afternoon hours on Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
907 WWUS75 KPSR 210847 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 147 AM MST Mon Jan 21 2019 CAZ562-212100- /O.CON.KPSR.WI.Y.0001.000000T0000Z-190121T2100Z/ Imperial County Southwest- 1247 AM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Through the early afternoon today. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-212100- /O.CON.KPSR.WI.Y.0001.000000T0000Z-190121T2100Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1247 AM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...West 20 to 30 mph with gusts up to 45 mph. * TIMING...Through the the early afternoon hours today. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
429 WWUS75 KPSR 212055 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 155 PM MST Mon Jan 21 2019 CAZ562-212200- /O.CAN.KPSR.WI.Y.0001.000000T0000Z-190121T2100Z/ Imperial County Southwest- 1255 PM PST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. Locally gusty winds up to 35 mph will continue, but should remain below advisory thresholds for the remainder of the afternoon. $$ CAZ560-221200- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-190121T2100Z/ /O.NEW.KPSR.WI.Y.0002.190122T0600Z-190123T0100Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1255 PM PST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 PM this evening to 5 PM PST Tuesday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Through the the early afternoon hours today. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568-221200- /O.NEW.KPSR.WI.Y.0002.190122T0600Z-190123T0100Z/ Chuckwalla Mountains-Chiriaco Summit- Including the cities of Imperial Hot Mineral Springs and Chiriaco Summit 1255 PM PST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PST TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 10 PM this evening to 5 PM PST Tuesday. * WINDS...North 20 to 30 mph with gusts up to 50 mph. * TIMING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ569-221200- /O.NEW.KPSR.WI.Y.0002.190122T1500Z-190123T0100Z/ Parker Valley-Palo Verde Valley- Including the cities of Parker, Ehrenberg, Blythe, Palo Verde, and Ripley 155 PM MST Mon Jan 21 2019 /1255 PM PST Mon Jan 21 2019/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ TO 6 PM MST /5 PM PST/ TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 8 AM MST /7 AM PST/ to 6 PM MST /5 PM PST/ Tuesday. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * TIMING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 20, 12:15 AM PST, 34 minutes earlier.
Area forecast discussion, Jan 20, 12:15 AM PST, 34 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 115 AM MST Sun Jan 20 2019 .SYNOPSIS... A dry and relatively warmer weather pattern will continue today as high pressure continues to build across the Intermountain West. Early in the week, a dry cold front will bring cooler temperatures and breezy to windy conditions. Lingering breeziness and cold nights will continue through midweek with warmer daytime temperatures expected by late in the week and into the weekend. && .DISCUSSION... At 1 am this morning, the upper ridge had shifted inland with the 500mb ridge axis approaching the western Arizona border. Dry northwest flow aloft continued across the area, and there was a bit of high cloud spreading through the ridge and into the state as seen in the latest IR imagery. Surface dewpoints were up somewhat but still on the low side, running mostly in the 30s over the lower deserts. 500mb heights had climbed in excess of 582dm over the southern deserts, allowing desert highs to reach into the low 70s yesterday; Phoenix hit 71 degrees on Saturday. We can expect the warmest day of the week today with highs rising into the mid 70s over the warmest deserts as the ridge axis moves squarely into central Arizona. Operational runs of the GFS and ECMWF as well as GEFS ensemble guidance continue to call for a rather strong, dry, progressive open wave trof to push inland and dive southeastward into northern Arizona on Monday, shunting the ridge down to the southeast and ushering in cooler air to the deserts. Despite rather impressive QG forcing, with good mid level Q convergence and UVV fields, moisture will be so limited as to pretty much preclude any precipitation from affecting our CWA. We may see a few light showers Monday night move through southern Gila County but anything that develops would likely stay east of Globe. Part of the reason for the dry nature of the system is a somewhat overland trajectory coupled with lack of any moisture tap. IVT forecasts continued to show no moisture transport of any kind associated with this system for southern Arizona/far southern California. POPs have stayed the same, barely exceeding 10 percent Monday night east of Globe. The system will usher in breezy conditions Monday, as west/northwest winds increase over the lower deserts. Winds may reach advisory levels over far southwest Imperial County Monday night (typical with the passage of strong systems such as this). Winds turn to the north later Monday night and Tuesday and increase over the western deserts, especially areas from the lower Colorado River valley westward into Joshua Tree National Park. There will likely be a few areas out west that reach wind advisory levels Tuesday, mainly higher peaks including portions of Joshua Tree NP. It will also get even cooler Tuesday behind the front with lower deserts falling into the low to mid 60s. Look for Phoenix to see a high around 63 Tuesday, and this would be the coolest day of the week. For the latter portion of the week, Wednesday into the weekend, a high amplitude ridge is forecast to set up just off the west coast, keeping a dry relatively subsident northwest flow aloft in place across the area. There will be occasional high clouds moving through the flow but mostly we can expect mostly sunny days and clear nights. Due to the ridge axis sitting off to our west, temperatures will warm up with time but not get excessively warm - the warmest lower Arizona deserts will likely stay in the 60s through Thursday and finally edge into the lower 70s Friday and Saturday. The high in Phoenix is expected to hit 70 Friday with little change on Saturday. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: No aviation concerns expected through Sunday. Light winds will continue, favoring diurnal directions. Although, a westerly wind shift may not come until late-afternoon. The low to mid levels of the atmosphere will remain dry, while high clouds continue to pass over the area. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns expected through Sunday. Winds will remain light overnight, favoring a westerly component at KIPL and north- northwesterly at KBLH. Winds then become calm and variable after sunrise Sunday and persist through the day. High clouds will continue to pass over SE CA through the TAF period, becoming BKN to OVC late in the period. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: Dry conditions will persist as high pressure aloft temporarily gives way to a dry system that drops southeast through the four corners area Monday into Tuesday bringing increasing wind and cooling to the area. High temperatures will dip below normal for Tuesday and Wednesday before rising above seasonal normals late in the week. Humidity readings will remain fairly stable dipping down to between 15 to 25 percent each day. After the breezy to localized windy conditions early in the week, winds will generally be light beginning Wednesday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...CB AVIATION...Benedict FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.